Reducing conjugacy in the full diffeomorphism group of ℝ to conjugacy in the subgroup of orientation-preserving maps
Artikel i vetenskaplig tidskrift, 2009

Let Diffeo = Diffeo(ℝ) denote the group of infinitely differentiable diffeomorphisms of the real line ℝ, under the operation of composition, and let Diffeo+ be the subgroup of diffeomorphisms of degree +1, i.e., orientation-preserving diffeomorphisms. We show how to reduce the problem of determining whether or not two given elements f, g Diffeo are conjugate in Diffeo to associated conjugacy problems in the subgroup Diffeo+. The main result concerns the case when f and g have degree -1, and specifies (in an explicit and verifiable way) precisely what must be added to the assumption that their (compositional) squares are conjugate in Diffeo+, in order to ensure that f is conjugated to g by an element of Diffeo+. The methods involve formal power series and results of Kopell on centralisers in the diffeomorphism group of a half-open interval.


Anthony G O'Farrell

Maynooth University

Maria Roginskaya

Chalmers, Matematiska vetenskaper, Matematik

Göteborgs universitet

Journal of Mathematical Sciences

1072-3374 (ISSN) 15738795 (eISSN)

Vol. 158 6 895-898





Mer information